Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2006, 8:07 AM CDT for Jasper County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 8:07 AM CDT (13:07 UTC)
- Expired
- May 14, 2006, 9:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jasper County, TX
The radar
The Lake Charles radar (KLCH), 104 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 5:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:40 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 14, 3:40 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 AM CDT SUN MAY 14 2006 .DISCUSSION... COLD FRONT CURRENTLY ACROSS C OK THIS MORNING...WITH A DECENT UPPER AIR DISTURBANCE RACING SE ACROSS THE ARKLATEX...SETTING OFF SVR TSRA EARLIER. THE TSRA HAS MARKEDLY DIMINISHED IN INTENSITY OVER THE LAST HOUR...BUT STILL EXPECT SCT TSRA TO EITHER MAKE IT OR REDEVELOP ACROSS INLAND SE TX LAKES REGION/C LA AS THE UPPER LEVEL DISTURBANCE GENERATES ADDITIONAL LIFT. THE CHANCE FOR TSRA WILL INCREASE ONCE AGAIN NEAR AND AHEAD OF FROPA LATER THIS AFTERNOON AND EVENING. SPC HAS MOST OF THE AREA IN A SLIGHT RISK TODAY...SO WORDED GUSTY WINDS AND SMALL HAIL IN THE FORECAST. NO PRECIP IS EXPECTED FOR THE REMAINDER OF THE WEEK AFTER MON. THE EASTERN U.S. WILL BE DOMINATED BY A RATHER LARGE LONGWAVE TROF MOST OF THIS UPCOMING WEEK...KEEPING OUR AREA UNDER GENERALLY NW FLOW ALOFT. THIS WILL ALSO ALLOW FOR ANOTHER RE-INFORCING SHOT OF COOL CANADIAN AIR BY WED...KEEPING LOWER DEWPTS ACROSS THE AREA WHICH WILL LEAD TO NIGHTIME TEMPS AVERAGING 5-10 DEGREES BELOW NORMAL FOR MOST OF THIS UPCOMING WORKWEEK. DML && .AVIATION... EXPECT SCT-BKN CEILINGS RANGING FROM 2000-2500FT THIS MORNING...GRADUALLY FILLING IN AFTER SUNRISE AS THE UPPER LEVEL DISTURBANCE GENERATES ADDITIONAL LIFT AND SCT TSRA. DML && .MARINE... SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS FROM THE LOWER ATCHAFALAYA RIVER TO HIGH ISLAND OUT 60 NAUTICAL MILES FOR A COUPLE OF REASONS. ONE...THE LLJ HAS SET UP NICELY WITH S WINDS IN THE 20-25 KNOT RANGE NOW. TWO...POST FRONTAL N WINDS LATE TONIGHT AND THROUGH MON. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 85 61 81 59 / 50 30 10 10 KBPT 85 62 83 60 / 50 30 10 10 KAEX 83 56 78 55 / 50 30 10 10 KLFT 83 62 80 58 / 50 30 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...SCA-GMZ450-452-455-470-472-475. &&
Hazardous weather outlook, May 14, 3:45 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 345 AM CDT SUN MAY 14 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 345 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE AND SUBSEQUENT COOL FRONT WILL SET OFF SCATTERED SHOWERS AND THUNDERSTORMS TODAY...WITH A FEW OF THESE STORMS POSSIBLY SEVERE. THE MAIN WEATHER THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONCE THE COOL FRONT MOVES THROUGH...NO PRECIPITATION IS EXPECTED FOR THE REMAINDER OF THE WEEK. EXPECT COOLER THAN NORMAL CONDITIONS TO PREVAIL...ESPECIALLY AT NIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, May 14, 7:38 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 738 AM CDT SUN MAY 14 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141445- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 738 AM CDT SUN MAY 14 2006 ...SEVERE THUNDERSTORMS APPROACHING INTERIOR SOUTHEAST TEXAS... SEVERE THUNDERSTORMS ACROSS LUFKIN AND SAN AUGUSTINE EXTENDING NORTH TO RUSK AND MOUNT ENTERPRISE CONTINUED TO MOVE SOUTHEAST AT 30 MPH. THESE STORMS WILL LIKELY MOVE INTO ROCKLAND...SAM RAYBURN AND THE TOLEDO BEND DAM AREAS BEFORE 800 AM. THERE IS ALSO A SEVERE THUNDERSTORM WATCH FOR THIS AREA UNTIL 1 PM. THESE STORMS HAVE A HISTORY OF PRODUCING PENNY TO QUARTER SIZE HAIL...FREQUENT LIGHTNING AND...MODERATE RAINFALL. THESE STORMS DEVELOPED OVERNIGHT ALONG THE COLD FRONT ACROSS NORTH TEXAS AND CONTINUE TO TRACK SOUTHWARD. THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH REACHING THE AREA BY THIS EVENING TRIGGERING ANOTHER ROUND OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:55 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 50 min |
| May 14, 10:30 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 60 min |
| May 14, 11:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| May 14, 12:37 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 53 min |
| May 14, 8:40 AM CDT | Severe Thunderstorm Warning | LCH | Newton | 65 min |
| May 14, 8:56 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 64 min |
| May 14, 9:07 AM CDT | Severe Thunderstorm Warning | LCH | Jasper | 53 min |
| May 14, 9:30 AM CDT | Severe Thunderstorm Warning | LCH | Jasper | 60 min |
| May 14, 9:50 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 22 min |
| May 14, 10:00 AM CDT | Severe Thunderstorm Warning | LCH | Hardin | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.